Tuesday, August 10, 2010

Results are in...

...for the stool test.

Positive for blood.

What the heck is going on in my stomach? I wonder where the bleeding is coming from. While this is not good news, I'm sure many people who suffer from illnesses, chronic or otherwise, feel a sense of relief knowing that the source of mystery for so long finally has a source/an answer.

The likely culprit? Naproxen. To be honest, once I did the stool test, I had a feeling that it would come back positive and I know from past research that naproxen can cause bleeding in the stomach. I've been told to stop taking it, but I in all honesty ran out of naproxen about 3 days ago. I didn't run to the pharmacy to buy more when I knew I ran out...I wanted to wait for these results to come back.

That said, I've been feeling the effects joint pain wise. My knee and hip hurt. There's gotta be some sort of alternative. I'll have to ask the rheumy when I see him in two days. In the meantime, I'm going to call my boss and explain to her my MIA status for the time being...

3 thought(s):

Tazzy said...

I can not take it. I can't take any NSAIDS as it causes stomach & gastic bleeding. I become anemic quite quickly when this happens. Could you try maybe a light pain med such as ultram to see if it will help you? I know the struggle you are having, many of us do. I have had relentless leg pain, the severe type, and we don't know why. We are trying to figure it out and the best we have is rickett's. Stay strong and keep on living the best you can with your lupus. Gentle hugs. Tazzy

Miz Flow said...

Hi Tazzy,

Thanks for your post. I'm glad you posted because I have no clue what to do. I'm going to write this down so that when I see my rheumatologist on Thursday I can ask him about this!

Thanks again! Gentle Hugs!

Flow

Melanie said...

I'm so glad you figured it out. So many times occult bleeding in the stomach can cause anemia. While this is of course not good news, it is a step in the right direction.

 
Blog Design by April Showers Design Studio